MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTELLANAV MIFI XP; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC CORPORATION INTELLANAV MIFI XP; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number M004MR4500K20
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Data Problem (3196)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/19/2018
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on analysis completed on 06dec2018.It was reported that catheter image on the rhythmia mapping screen started moving around sporadically and then disappeared.However, analysis revealed body fluid ingress via ring 3 seals and electrode could have caused intermittent tracking that was observed during the procedure.Visual inspection shows dried body fluid found under both ring 3 seals and electrode.Dried body fluid also found on the handle, main body tubing and distal end.Dried saline found on the distal end and inside the irrigation ports.
 
Additional Manufacturer Narrative
Describe event or problem updated to include additional analysis details.Model number corrected from 87048 to m004mr4500k20.Initial reporter first name corrected from (b)(6) to (b)(6).Initial reporter last name corrected from (b)(6) to (b)(6).Occupation corrected from other health care professional to physician.(b)(4).
 
Event or Problem Description
Reportable based on analysis completed on 06dec2018.It was reported that tracking issues occurred.During a left atrial flutter procedure the intellanav mifi xp catheter image on the rhythmia mapping screen started moving around sporadically and then disappeared.The procedure was completed with another intellanav mifi xp catheter.No patient complications were reported.However, analysis revealed body fluid ingress via ring 3 seals.Visual inspection shows dried body fluid found under both ring 3 seals and electrode.Dried body fluid also found on the handle, main body tubing and distal end.Dried saline found on the distal end and inside the irrigation ports.Electrical continuity checks revealed no electrical shorts, as checked manually using a multi-meter and breakout box.Rings 2 & 3 measured electrically open.All other electrodes, sensor and thermistor resistances measured in spec and were typical.The steering knob and the tension control knob functioned properly on both lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.X-ray found evidence of dried fluid throughout the distal end cavity.Rings 2 & 3 were removed.Dried body fluid found under both electrodes and inside the feed through holes.Both ring wires are broken at the ankle to the electrode weld.

Brand Name
INTELLANAV MIFI XP
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key8149211
Report Number2134265-2018-63826
Device Sequence Number19207933
Product Code OAD
UDI-Device Identifier08714729885726
UDI-Public08714729885726
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P020025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2021
Device Model NumberM004MR4500K20
Device Catalogue Number87048
Device Lot Number0022304555
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2018
Initial Date Received by Manufacturer 12/06/2018
Supplement Date Received by Manufacturer12/06/2018
Initial Report FDA Received Date12/10/2018
Supplement Report FDA Received Date12/11/2018
Patient Sequence Number1
Patient Age69 YR